MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PP TI ISP 8CF WITH SUTURE PLUGS - BUMPLESS - INTERMEDIATE KIT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS PP TI ISP 8CF WITH SUTURE PLUGS - BUMPLESS - INTERMEDIATE KIT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1708160
Medical Device Problem Codes Break (1069); Fracture (1260); Migration or Expulsion of Device (1395); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.Medical images were received.The investigation of the reported event is currently underway.Medical device - expiration date: 09/2015.
 
Event or Problem Description
It was reported that some time post port device implant in the right chest wall for venous access, imaging identified that the catheter allegedly fractured (broke) near the nozzle from the port body and migrated into the right atrium.It was retrieved without incident.It was reported that the patient underwent fibrin sheath stripping procedures.A new port was placed at the same time as removal and foreign body retrieval.The patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record (dhr) review is not required.Investigation summary: one powerport ti isp with a catheter in two segments were returned for evaluation and four medical images were provided for review.Visual, microscopic and functional evaluation were performed.The investigation is confirmed for the reported catheter break and fracture as a circumferential break was identified approximately 2mm from the cath-lock.The catheter break segment was jagged and the texture on the break appeared rough and granular which are characteristic of flexural fatigue.A spilt was noted on the proximal end of the catheter within the cath-lock.The investigation is confirmed for catheter break and catheter migration to right atrium as a small amount of catheter attached to the port hub and the rest of the fractured catheter tubing is located overlying the svc and right atrium is evident in the provided medical images.Based upon the available information, a definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 09/2015), g3, g4, h6(device: 2988).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PP TI ISP 8CF WITH SUTURE PLUGS - BUMPLESS - INTERMEDIATE KIT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10062959
Report Number3006260740-2020-01760
Device Sequence Number11433052
Product Code LJT
UDI-Device Identifier00801741026676
UDI-Public(01)00801741026676
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1708160
Device Catalogue Number1708160
Device Lot NumberREXK0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight90